Texas, 2005Wildfire and High Wind in Texas, November 27, 2005
November 27, 2005 · NWS OUN · 3 events in 2 counties and zones
A strong surface low pressure caused strong winds and a few high wind gusts across western north Texas and parts of Oklahoma. The highest wind gust in western north Texas was measured in Wilbarger county.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface low pressure caused strong winds and a few high wind gusts across western north Texas and parts of Oklahoma. The highest wind gust in western north Texas was measured in Wilbarger county. A large wildfire also occurred in Wilbarger county aided by the strong winds and very dry conditions across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 27, 4:44 AM CST, 8 hours 1 minute earlier.
Area forecast discussion, Nov 27, 4:44 AM CST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
444 AM CST SUN NOV 27 2005
.UPDATE...
A FEW LIGHTNING STRIKES SHOWING UP IN THE TEXAS PANHANDLE THIS
MORNING AS MID LEVEL LAPSE RATES CONTINUE TO STEEPEN. WILL ADD A
SLIGHT CHANCE OF T-STORMS TO THE RAIN FORECAST FOR PORTIONS OF
WESTERN AND NORTHERN OKLAHOMA FOR TODAY.
&&
.PREV DISCUSSION... (ISSUED 335 AM CST SUN NOV 27 2005)
DISCUSSION...
A STRONG UPPER SYSTEM DIGGING INTO THE SOUTHERN ROCKIES EARLY THIS
MORNING WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS TODAY.
MEANWHILE... THE LOW LEVEL WINDS ACROSS THE AREA WILL CONTINUE TO
INCREASE IN RESPONSE TO A DEEPENING SURFACE LOW PRESSURE SYSTEM
OVER SOUTHWEST KANSAS. THE DRYLINE...LOCATED IN THE EASTERN TEXAS
PANHANDLE THIS MORNING... WILL SURGE EAST INTO CENTRAL OKLAHOMA
BY MIDDAY AND WELL INTO EASTERN OKLAHOMA BY LATER THIS AFTERNOON.
THE TRAILING COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA THIS MORNING... REACHING EAST CENTRAL OKLAHOMA BY LATE
THIS AFTERNOON. ATTM... THUNDERSTORM CHANCES LOOK MARGINAL FOR
MUCH OF THE AREA AS THE LOW LEVEL MOISTURE WILL BE SCOURED OUT
FAIRLY QUICKLY THIS MORNING DUE TO THE WINDS JUST OFF THE DECK
VEERING TO A MORE SWLY DIRECTION AND FAIRLY RAPID EASTWARD
MOVEMENT OF THE DRYLINE. HOWEVER... HIGH-BASED SHOWERS ARE LIKELY
OVER PORTIONS OF NORTHERN AND WESTERN OKLAHOMA TODAY AS STRONG
SYNOPTIC SCALE LIFTING AFFECTS THE AREA. SOME WRAP-AROUND SHOWERS
WILL LIKELY PERSIST INTO THE EVENING HOURS OVER THE NORTH.
ALTHOUGH THE MID AND UPPER LEVELS COOL BY LATER TODAY... HIGHER
THICKNESS IN THE LOWER LEVELS WILL LIKELY LIMIT SNOW CHANCES...
ALTHOUGH WE COULD SEE A FEW FLAKES MIX IN WITH THE RAIN BEFORE
THE PCPN ENDS LATER THIS EVENING.
SURFACE WINDS... WHICH ARE ALREADY GUSTING 20 TO 25 MPH IN MANY
AREAS THIS MORNING... WILL BE INCREASING DURING THE DAY...
ESPECIALLY OVER THE SOUTH WHERE DEEP MIXING WILL OCCUR. WILL GO
WITH A WIND ADVISORY FOR ALL OF TODAY FOR ALL AREAS EXCEPT NW
OKLAHOMA. IN THAT AREA... THE WINDS EXPECTED TO BE A LITTLE LOWER
THIS MORNING DUE TO ITS PROXIMITY TO THE SURFACE LOW AND COLD
FRONT. HOWEVER... AS BOTH FEATURES MOVE FARTHER FROM THE AREA BY
AFTERNOON... THE WINDS SHOULD INCREASE TO NEAR ADVISORY CRITERIA.
WE WILL REPLACE THE FIRE WEATHER WATCH OVER CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS WITH A RED FLAG WARNING FOR THIS
AFTERNOON. THE WORST CONDITIONS ARE EXPECTED BE OVER SOUTHERN
OKLAHOMA AND N-TX... AN AREA BEHIND THE DRYLINE AND AHEAD OF THE
COLD FRONT. UNSEASONABLY WARM TEMPERATURES IN THE MID AND UPPER
70S AND LOWER DEWPOINTS SPREADING IN BEHIND THE DRYLINE WILL
RESULT IN HUMIDITIES FALLING BELOW 20 PERCENT. TOSS IN DEEP MIXING
OF THE STRONGER WINDS ALOFT... AND THE FIRE DANGER BECOMES
EXTREME.
WILL MAKE FEW CHANGES IN THE LATER PERIODS. ONCE THE RAIN MOVES
OUT OF THE NORTH TONIGHT... THE PROSPECTS FOR ANY MORE PCPN
THROUGH NEXT WEEK LOOK SLIM... AT LEAST FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 38 52 26 / 10 10 0 0
HOBART OK 67 36 54 27 / 20 10 0 0
WICHITA FALLS TX 74 39 59 28 / 10 10 0 0
GAGE OK 57 30 49 20 / 60 50 0 0
PONCA CITY OK 66 38 46 23 / 30 20 10 0
DURANT OK 78 45 60 30 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ007-OKZ008-OKZ012-OKZ013-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-
OKZ016-OKZ017.
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-
OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
25/32Hazardous weather outlook, Nov 27, 12:00 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SUN NOV 27 2005
OKZ004>048-050>052-TXZ083>090-281300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON IN
PARTS OF CENTRAL OKLAHOMA. ONE OR TWO STORMS COULD BECOME SEVERE
JUST BEFORE MOVING INTO EASTERN OKLAHOMA.
DISCUSSION...
AT NOON A PACIFIC COLD FRONT WAS OVERTAKING A DRYLINE ROUGHLY ALONG
INTERSTATE 35 THROUGH CENTRAL OKLAHOMA. THESE BOUNDARIES WILL
ENCOUNTER MOIST AND UNSTABLE AIR AS THEY MOVE EAST. THE CAP MAY
WEAKEN SUFFICIENTLY TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP ALONG
A LINE FROM PONCA CITY TO STILLWATER TO ADA AND DURANT BETWEEN NOON
AND 3 PM CST. IF STORMS DO DEVELOP...AN ISOLATED REPORT OF SEVERE
HAIL AND WIND IS NOT OUT OF THE QUESTION. MUCH BETTER CHANCES OF
SEVERE STORMS WILL BE IN EASTERN OKLAHOMA...MOVING QUICKLY INTO
SURROUNDING STATES BY LATE AFTERNOON AND EARLY EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS...20 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME
FIRE DANGER THIS AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE
40. PLEASE REFER TO THE RED FLAG WARNING FOR FURTHER DETAILS. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST ACROSS
SOUTHERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS TODAY.
PLEASE REFER TO THE WIND ADVISORY FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.
24/22Wildfire, Wilbarger
- When
- November 27, 12:45 PM CST to 8:15 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
A wildfire near Grayback on the Waggoner Ranch burned approximately 10,000 acres. The fire was reported at the intersection of FM 1763 and CR 1065. Fire fighting efforts were hampered by high winds. Firefighters from 4 area fire departments, ranch personnel, the Texas Forest Service, and resources from the Wilbarger County Commissioner precincts and Texas Department of Transportation were used to fight the fire. Some structures were threatened by the fire but ultimately no structures were damaged. The fire was thought to be caused by the high winds causing electrical lines to spark.
High Wind, Wilbarger
- When
- November 27, 1:26 PM CST to 2:43 PM CST
- Where
- Wilbarger forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
High wind gusts of 53 knots (61 mph) and 51 knots(59 mph) were measured by the KF05 AWOS near Vernon in Wilbarger county and by the KSPS ASOS at Shepherd AFB in Wichita Falls respectively. No wind damage was reported.
High Wind, Wichita
- When
- November 27, 1:26 PM CST to 2:43 PM CST
- Where
- Wichita forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480524, 5480266, 5480267.